Alert archive / California / Gale Watches in 2016

Gale Watch 34, NWS Eureka, CA

December 5, 2016

NWS Eureka, CA issued this gale watch at Dec 5, 2016, 1:27 AM PST. It took effect at Dec 7, 2016, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 5, 2016, 1:27 AM PST (09:27 UTC)
In effect from
Dec 7, 2016, 10:00 AM PST
Expired
Dec 6, 2016, 2:34 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

176 
WHUS76 KEKA 050927
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
127 AM PST MON DEC 5 2016

PZZ470-475-051730-
/O.EXT.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/
/O.NEW.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
127 AM PST MON DEC 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST TUESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT. 

* WINDS...GUSTS UP TO 30 KT TODAY AND TONIGHT. SOUTHERLY GUSTS
  AROUND 45 KT EXPECTED WED.

* WAVES...COMBINED SEAS 10 TO 13 FT TODAY THROUGH TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-051730-
/O.EXT.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
127 AM PST MON DEC 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST TUESDAY...

* WAVES...COMBINED SEAS 10 TO 12 FT TODAY THROUGH TUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
4 follow-up statements
413 
WHUS76 KEKA 051653
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 AM PST MON DEC 5 2016

PZZ470-475-060100-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/
/O.CON.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
853 AM PST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...GUSTS NEAR 30 KT TODAY AND TONIGHT. SOUTHERLY GUSTS
  AROUND 45 KT EXPECTED WED.

* WAVES...COMBINED SEAS 10 TO 13 FT TODAY THROUGH TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-060100-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
853 AM PST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
TUESDAY...

* WINDS...DEVELOPING SOUTH TO SOUTHWEST WINDS AT 5 TO 15 KT TO THE
  NORTH...AND NORTH WINDS OF 10 TO 20 KT TO THE SOUTH. GUSTS NEAR
  30 POSSIBLE NEAR POINT ARENA. 

* WAVES...COMBINED SEAS 10 TO 12 FT TODAY THROUGH TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
476 
WHUS76 KEKA 052154
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
154 PM PST MON DEC 5 2016

PZZ470-475-060600-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/
/O.CON.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
154 PM PST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...NW 10 TO 20 KT WINDS WITH GUSTS NEAR 30 KT TONIGHT.
  SOUTHERLY GALES WILL DEVELOP LATE WEDNESDAY WITH GUSTS AROUND 45 KT
  EXPECTED WEDNESDAY NIGHT.

* WAVES...COMBINED SEAS 10 TO 13 FT TODAY THROUGH TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-060600-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
154 PM PST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
TUESDAY...

* WINDS...WEST TO NORTHWEST 10 TO 20 KT. HIGH GUSTS AROUND 25 KT
  POSSIBLE NEAR POINT ARENA. 

* WAVES...COMBINED SEAS 10 TO 12 FT TODAY THROUGH TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
760 
WHUS76 KEKA 060431
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
831 PM PST MON DEC 5 2016

PZZ470-475-061245-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/
/O.CON.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
831 PM PST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...NW 10 TO 20 KT WINDS WITH GUSTS NEAR 30 KT TONIGHT. 
  SOUTHERLY GALES WILL DEVELOP LATE WEDNESDAY WITH GUSTS AROUND 
  45 KT EXPECTED WEDNESDAY NIGHT. 

* WAVES...COMBINED SEAS 10 TO 13 FT TONIGHT THROUGH TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-061245-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
831 PM PST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
TUESDAY...

* WINDS...WEST TO NORTHWEST 10 TO 20 KT. HIGH GUSTS AROUND 25 KT 
  POSSIBLE NEAR POINT ARENA. 

* WAVES...COMBINED SEAS 10 TO 12 FT TONIGHT THROUGH TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
011 
WHUS76 KEKA 061034
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 AM PST TUE DEC 6 2016

PZZ470-475-061845-
/O.EXT.KEKA.SC.Y.0116.000000T0000Z-161207T2100Z/
/O.UPG.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/
/O.NEW.KEKA.GL.W.0063.161207T2100Z-161208T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
234 AM PST TUE DEC 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...GUSTS UP TO 30 KT TODAY THROUGH THIS EVENING. SOUTHERLY
  GALES WILL DEVELOP LATE WEDNESDAY WITH GUSTS AROUND 45 KT
  EXPECTED BY WEDNESDAY NIGHT. WINDS WILL EASE THROUGH DAY ON THU.

* WAVES...COMBINED SEAS AROUND 11 FT THROUGH THIS
  EVENING...SUBSIDING OVERNIGHT AND REMAINING LOW THROUGH MIDDAY
  WED. LARGE STEEP SOUTHERLY WAVES WILL BUILD WED NIGHT AND PEAK
  NEAR 15 FEET. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-061845-
/O.EXT.KEKA.SC.Y.0116.000000T0000Z-161207T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
234 AM PST TUE DEC 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...WINDS WILL BECOME SOUTHEASTERLY AND INCREASE ON WED. A
  BRIEF PERIOD OF GALE FORCE WINDS WILL BE POSSIBLE WED NIGHT.
 
* WAVES...COMBINED SEAS NEAR 10 FT THROUGH MID EVENING THEN LAYING
  LOW OVERNIGHT AND WED. SHORT PERIOD SOUTHERLY WAVES WILL BUILD
  WED NIGHT THROUGH THU AND HAZARDOUS SEAS ARE EXPECTED AGAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 4, 3:08 PM PST, 10 hours 19 minutes earlier.

Area forecast discussion, Dec 4, 3:08 PM PST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
308 PM PST Sun Dec 4 2016

.SYNOPSIS...A weak cold front moving across the region will
maintain a chance for showers moving across the region through
this evening. Another weak front will move across the region
Monday afternoon and evening producing a chance for showers.

&&

.DISCUSSION...A weak cold front moving across the region will
maintain a chance for rain showers moving across the area through
this evening. Another weak front will move across the region
Monday afternoon and evening producing a chance for rain showers.
light rain mixed with snow will move across higher elevations
Monday evening associated with the front.

Early Monday morning temperatures will be similar to Sunday
morning low temperatures. A frost advisory will not be necessary
tonight.

Drier conditions will prevail across the region Tuesday and
Wednesday as a high pressure ridge briefly builds across the
region. Colder air will advect across the region Tuesday in the
wake of the cold front. Colder morning low temperatures will
occur across the region Tuesday and Wednesday mornings with the
Wednesday morning lows being the coldest. Freeze warnings or frost
advisories may be necessary across some coastal areas Wednesday
morning due to the colder temperatures.

A stronger, warmer and more moist cold front will move across the
region producing light to moderate rain Wednesday night through
Thursday night. The rain chances will be greater Thursday night
with this system.

There continues to be a slight chance to chance for rain showers
at times Friday through this next weekend with a series of weak
cold fronts or low pressure troughs moving across the region. The
models are not in agreement of the timing of the systems this
next weekend.

&&

.AVIATION...A weak front has brought periodic reductions to the
ceilings and visibilities as light rain impacted areas primarily
northward of Cape Mendocino. Conditions should improve behind the
front this evening leaving generally VFR conditions across northwest
California. Some patchy MVFR conditions may develop along parts of
the coast and across some interior valleys tonight. Another weak
front may have similar impacts on northwest California airfields
Monday evening. /KML

&&

.MARINE...The large swell from yesterday subsided last night bringing
10 to 13 foot waves around 14 seconds as of this afternoon. This
northwesterly wave system will subside further tonight but only by a
foot or two. Expect this wave system to maintain an elevated sea
state, around 10 to 11 feet, on Monday and Tuesday. A weak front
will pass over the region Monday night with fresh north winds
developing in its wake on Tuesday. Wednesday will bring possibly the
lowest wave heights of next week with the sea state forecast to fall
to 5 to 7 feet. This will be shortlived as a stronger front brings
some quick hitting gales and steep wind driven waves late Wednesday
night. Seas will build further late next week as a fresh swell
propagates the coastal waters. /KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
3 AM PST Tuesday for PZZ450-455-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 4, 2:34 PM PST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
234 PM PST SUN DEC 4 2016

CAZ101>113-052245-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
234 PM PST SUN DEC 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 2:32 PM PSTWinter Weather AdvisoryEKADel Norte, Humboldt16 hr

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.